Some people regularly take an aspirin a day to ward off heart problems – but they are also greatly increasing their chances of developing Crohn’s disease, the debilitating gut problem. Researchers have discovered that people increase their chances of developing Crohn’s fivefold if they take an aspirin a day for more than a year. A research team from the University of East Anglia made the discovery when they tracked 200,000 healthy volunteers in Europe, some of whom developed Crohn’s. The researchers discovered that regular aspirin users, who had taken the drug for a year or longer, were much more likely to develop the problem. Crohn’s causes inflammation and swelling in any part of the digestive system, and it requires lifelong medication; in more serious cases, surgery is necessary and a few sufferers also develop bowel cancer.
(Source: Digestive Disease Week conference, New Orleans, May 3, 2010).
Another interesting link . . .
Is Crohn’s Disease Caused By Antibiotics?
Hepato-Gastroenterology December 1994; Vol. 41; No. 6; pp. 549-551
L. Demling From the Medical Department at the University of Erlangen-Nurnber, Germany FROM ABSTRACT:
Children treated with antibiotics “develop Crohn’s Disease particularly frequently.”